MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824300
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 event date was estimated based on aware date and no date was provided.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the left anterior descending artery.A 3.00 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, one of the stent struts was broken.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
B3 - event date: corrected from 06/01/2021 to 06/23/2021.B5.Describe event or problem- updated.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the left anterior descending artery.A 3.00 x 24mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, one of the stent struts was broken.The procedure was completed with another of same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the target lesion was mildly tortuous and mildly calcified.The middle struts were damaged and protruding out but all in one piece.The device was safely removed by pulling the delivery system.
 
Additional Manufacturer Narrative
B3 - event date: corrected from (b)(6) 2021.B5.Describe event or problem- updated.Device evaluated by mfr.: synergy xd mr us 3.00 x 24mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found evidence of damage with stent struts from the mid stent region lifted and pulled distally.The undamaged crimped stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube identified multiple kinks along the length of the hypotube shaft.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12125923
Report Number2134265-2021-08613
Device Sequence Number4341893
Product Code NIQ
UDI-Device Identifier08714729980988
UDI-Public08714729980988
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberH7493941824300
Device Lot Number0027050797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer07/09/2021
08/05/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/22/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1